Alert archive / Mississippi / Tornado Warnings in 2010

Tornado Warning 40, NWS Jackson, MS

May 21, 2010Kemper County, Noxubee County, Mississippi

NWS Jackson, MS issued this tornado warning at May 21, 2010, 4:07 PM CDT for Kemper County, Noxubee County, Mississippi. It was in force for 41 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2010, 4:07 PM CDT (21:07 UTC)
Expired
May 21, 2010, 4:48 PM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Kemper County, MS, Noxubee County, MS

The radar

The Columbus AFB radar (KGWX), 108 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 4:08 PM CDTHAIL 13 Ene Mashulaville, MS
May 21, 4:09 PM CDTHAIL 2.754 Ne Mashulaville, MSBASEBALL SIZE HAIL FELL AROUND SIMMONS RD, CARTER RD AND HILL RD, WEST OF MACON. SEVERAL VEHICLES WERE DAMAGE ALONG WITH SOME ROOFS TO HOMES.
May 21, 4:10 PM CDTTSTM WND DMG2 E Mashulaville, MSA COUPLE TREES AND LARGE LIMBS DOWN. 1 TREE DOWN ACROSS HIGHWAY 14.
May 21, 4:10 PM CDTTSTM WND DMG2 E Mashulaville, MSTREE DOWN ACROSS HIGHWAY 14
May 21, 4:40 PM CDTHAIL 1.754 W Shuqualak, MSOCCURRED IN THE BUTLER COMMUNITY.
May 21, 4:45 PM CDTHAIL 16 Sse Shuqualak, MSREPORTED ALONG WAHALAK RD
May 21, 4:57 PM CDTHAIL 16 Sse Shuqualak, MSREPORTED ALONG WAHALAK RD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 9.1 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2010-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1818 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2010-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1818 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
498 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

109 
WFUS54 KJAN 212107
TORJAN
MSC069-103-212200-
/O.NEW.KJAN.TO.W.0040.100521T2107Z-100521T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
407 PM CDT FRI MAY 21 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL KEMPER COUNTY IN EAST CENTRAL MISSISSIPPI...
  SOUTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI...

* UNTIL 500 PM CDT

* AT 407 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  MASHULAVILLE MOVING SOUTHEAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  PAULETTE BY 445 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3278 8862 3308 8881 3314 8871 3301 8833
TIME...MOT...LOC 2107Z 317DEG 20KT 3308 8872

$$

MME
3 follow-up statements
673 
WWUS54 KJAN 212121
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
421 PM CDT FRI MAY 21 2010

MSC069-103-212200-
/O.CON.KJAN.TO.W.0040.000000T0000Z-100521T2200Z/
KEMPER MS-NOXUBEE MS-
421 PM CDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH
CENTRAL NOXUBEE AND NORTH CENTRAL KEMPER COUNTIES...

AT 421 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 8 MILES NORTHWEST OF SHUQUALAK MOVING SOUTHEAST
AT 25 MPH.

THE TORNADO WILL BE NEAR...
  SHUQUALAK BY 435 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING UP 
TO BASEBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3305 8875 3310 8867 3296 8840 3278 8862
TIME...MOT...LOC 2121Z 317DEG 20KT 3302 8866

$$

MME
225 
WWUS54 KJAN 212141
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT FRI MAY 21 2010

MSC069-103-212200-
/O.CON.KJAN.TO.W.0040.000000T0000Z-100521T2200Z/
KEMPER MS-NOXUBEE MS-
441 PM CDT FRI MAY 21 2010

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR SOUTH
CENTRAL NOXUBEE AND NORTH CENTRAL KEMPER COUNTIES...

AT 441 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR SHUQUALAK MOVING SOUTHEAST AT 25 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WARNING MEANS THAT A TORNADO IS OCCURRING OR IMMINENT. YOU
SHOULD ACTIVATE YOUR TORNADO ACTION PLAN AND TAKE PROTECTIVE ACTION
NOW.

IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING GOLF 
BALL SIZED HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.

&&

LAT...LON 3302 8857 3292 8844 3278 8862 3296 8871
TIME...MOT...LOC 2141Z 330DEG 20KT 3291 8861

$$

MME
767 
WWUS54 KJAN 212148
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
448 PM CDT FRI MAY 21 2010

MSC069-103-212158-
/O.CAN.KJAN.TO.W.0040.000000T0000Z-100521T2200Z/
KEMPER MS-NOXUBEE MS-
448 PM CDT FRI MAY 21 2010

...THE TORNADO WARNING FOR SOUTH CENTRAL NOXUBEE AND NORTH CENTRAL
KEMPER COUNTIES IS CANCELLED...

THE STORM THAT PROMPTED THE TORNADO WARNING HAS WEAKENED.

LAT...LON 3302 8857 3292 8844 3278 8862 3296 8871
TIME...MOT...LOC 2148Z 330DEG 20KT 3288 8859

$$

BYB

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at May 21, 3:05 PM CDT, 1 hour 2 minutes earlier.

Area forecast discussion, May 21, 3:05 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT FRI MAY 21 2010

.SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT) THE PRIMARY CONCERNS
WILL BE THE CHANCE OF STRONG TO ISOLATED SEVERE STORMS FOR THIS
AFTERNOON INTO THIS EARLY EVENING WITH THE OUTFLOW BOUNDARY MOVING
ACROSS THE REGION. THE CONCERN WILL SHIFT TO DRY WEATHER AND TEMPS
FOR THE REST OF THE SHORT TERM.

AS OF MID AFTERNOON THE CLOSED UPPER LOW WAS OBSERVED OVER
ILLINOIS WITH AN ASSOCIATED TROUGH WHICH EXTENDED SOUTH TO AROUND
THE LOWER MISSISSIPPI VALLEY. AN OUTFLOW BOUNDARY FROM AN EARLIER MCS
TO THE NORTH WAS SPREADING SOUTHWEST OVER THE REGION. THIS HAD TRIGGERED
SOME STRONG AND ISOLATED SEVERE STORMS OVER NORTHEAST MISSISSIPPI.
THE OUTFLOW BOUNDARY WAS PROVIDING LIFT FOR THE STORMS. LOCAL AND
NATIONAL WRF SHOWS THE BEST COVERAGE FOR THIS AFTERNOON INTO EARLY
EVENING IN THE EAST. SKIES WILL BECOME MOSTLY CLEAR WITH LIGHT SOUTH
WINDS FOR LATER TONIGHT. SO EXPECT SOME PATCHY FOG TO DEVELOP ACROSS
THE EAST AND SOUTH AFTER MIDNIGHT WHICH WILL QUICKLY LIFT AFTER SUNRISE.
EXPECT DRY WEATHER TO COME INTO THE REGION FOR LATER TONIGHT THROUGH
SUNDAY NIGHT AS UPPER RIDGING BUILDS ACROSS THE REGION FROM THE
WEST. THE UPPER RIDGING WILL BECOME RATHER AMPLIFIED AS WE GO INTO
SUNDAY AND SUNDAY NIGHT. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO
MAV GUIDANCE WITH HIGHS IN THE UPPER 80S TO LOWER 90S ALONG WITH
LOWS IN THE MID 60S TO AROUND 70./17/

./PREVIOUS DISCUSSION...300 AM CDT FRI MAY 21 2010

MONDAY THROUGH NEXT THURSDAY...

OVERALL...A MOSTLY HOT AND DRY WEATHER PATTERN IS IN STORE FOR THE
ARKLAMISS NEXT WEEK. GLOBAL MODELS ARE IN GOOD AGREEMENT CONCERNING
THIS PATTERN...INDICATING THAT AN OMEGA BLOCK WILL MAINTAIN A HOT
RIDGE OVER THE ARKLAMISS. THERE ARE ALSO SOME INDICATIONS IN THE
GUIDANCE THAT THE UPPER LOW OVER THE SOUTH ATLANTIC STATES WILL
MIGRATE WWD AND LOWER HEIGHTS OVER THE AREA DURING THE MID/LATE
WEEK...PERHAPS LEADING TO A BREAKDOWN OF THE STAGNANT PATTERN.

WHILE AFTN HIGH TEMPERATURES ARE EXPECTED TO BE ON THE HOT SIDE AND
ABOVE 90F...THE GFS MEX MOS APPEARS TOO WARM AS HAS BEEN THE CASE SO
FAR THIS YEAR AND HAVE BLENDED THE COOLER GFS ENSEMBLE MOS FOR
FORECASTED HIGHS. A GRADUAL INCREASE IN MOISTURE SHOULD RESULT IN
GREATER CHANCES FOR DIURNAL CONVECTION AS GO INTO TUESDAY AND
BEYOND...BUT SUCH ACTIVITY WOULD BE ISOLATED FOR THE MOST PART. /EC/

&&

.AVIATION...THE AIR MASS REMAINS MOIST AND UNSTABLE. SHOWERS AND
TSTMS WILL BE SCATTERED OVER THE EAST THROUGH THE EARLY EVENING AND
MORE ISOLATED IN COVERAGE OVER THE WEST. A FEW STRONG STORMS WILL BE
POSSIBLE...ESPECIALLY OVER ERN ZONES WHERE ISOLATED SEVERE WILL BE
POSSIBLE THROUGH EARLY EVENING. SKIES WILL GENERALLY BE BKN-OVC FROM
3-5K FEET WITH SCT-BKN DECKS FROM 15-25 FEET. LOCAL IFR/MVFR
CIGS/MVFR VSBYS WILL BE POSSIBLE IN SHWRS/TSTMS. RAIN ACTIVITY WILL
DECREASE BY EARLY EVENING AS AFTERNOON HEATING SUBSIDES. WILL SEE
SCT DECKS BELOW 6000 THIS EVENING AND OVERNIGHT. AREAS OF FOG WILL
DEVELOP AFTER MIDNIGHT WITH MVFR VSBYS AND LOCAL IFR CIGS/VSBYS
AROUND SUNRISE. FOG WILL CLEAR BY 9 AM AT MOST SITES. VFR CONDITIONS
ON TAP FOR SATURDAY AS HIGH PRESSURE DEVELOPS.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       67  93  68  93 /  20   3   4   6
MERIDIAN      65  95  65  95 /  26   2   4   6
VICKSBURG     67  92  67  93 /  14   3   4   7
HATTIESBURG   69  95  67  95 /  23   2   4   3
NATCHEZ       69  91  69  91 /  12   3   4   4
GREENVILLE    69  93  70  94 /  16   3   4   7
GREENWOOD     68  93  70  93 /  20   3   3   6

17/03/EC
Hazardous weather outlook, May 21, 2:17 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
217 PM CDT FRI MAY 21 2010

MSZ026>033-036>039-042>046-048>052-054>058-062>066-072>074-221930-
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-MADISON MS-LEAKE-NESHOBA-
KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
217 PM CDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS
AFTERNOON AND EVENING. THESE STORMS WILL HAVE THE POTENTIAL FOR
GUSTY WIND UP TO 60 MPH AND QUARTER SIZE HAIL. FREQUENT LIGHTNING
STRIKES WILL OCCUR AND BRIEF PERIODS OF HEAVIER RAIN MAY PRODUCE
PONDING WATER IN LOW LYING AREAS.

SCATTERED THUNDERSTORMS WILL DEVELOP IN THE HUMID AND UNSTABLE AIR
MASS OVER THE REGION THIS AFTERNOON AND EVENING BUT WILL DECREASE AS
AFTERNOON HEATING DIMINISHES THIS EVENING. THE CHANCE FOR STRONG TO
SEVERE THUNDERSTORMS WILL DECREASE AFTER SUNSET AND WILL END AT MOST
LOCATIONS BY 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034-035-040-
041-047-053-059>061-221930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY-WARREN-
CLAIBORNE-JEFFERSON-ADAMS-FRANKLIN MS-
217 PM CDT FRI MAY 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND WEST
MISSISSIPPI...NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS AFTERNOON AND EVENING. A
FEW STRONG STORMS MAY DEVELOP AND WILL HAVE THE POTENTIAL FOR WIND
GUSTS UP TO 40 MPH AND SMALL HAIL.

ISOLATED THUNDERSTORMS WILL DEVELOP IN THE HUMID AND UNSTABLE AIR
MASS OVER THE REGION THIS AFTERNOON AND EVENING BUT WILL DECREASE AS
AFTERNOON HEATING DIMINISHES THIS EVENING. THE CHANCE FOR STRONG
THUNDERSTORMS WILL DECREASE TONIGHT AND WILL END AT MOST LOCATIONS
BY 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

In the hours before

Special weather statement, May 21, 1:48 PM CDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
148 PM CDT FRI MAY 21 2010

MSZ031-033-039-211930-
LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-
148 PM CDT FRI MAY 21 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES WEST OF OKTOC AT 148 PM CDT...
MOVING SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHWESTERN NOXUBEE...SOUTHEASTERN OKTIBBEHA AND
SOUTHWESTERN LOWNDES COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

JA
Local storm report, May 21, 2:21 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
221 PM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0135 PM     HAIL             6 SSW STARKVILLE        33.38N 88.85W
05/21/2010  E1.00 INCH       OKTIBBEHA          MS   EMERGENCY MNGR

&&

DL
Special weather statement, May 21, 2:44 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
244 PM CDT FRI MAY 21 2010

MSZ029-030-032-033-212025-
CLAY MS-WEBSTER MS-OKTIBBEHA MS-CHOCTAW MS-
244 PM CDT FRI MAY 21 2010

A STRONG COMPLEX OF THUNDERSTORMS WAS LOCATED OVER MABEN AT 242 PM
CDT...MOVING EAST SOUTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH DANGEROUS CLOUD TO GROUND LIGHTNING ARE
ALSO OCCURING WITH THIS STORM.

PEOPLE IN NORTHERN CHOCTAW...OKTIBBEHA...EASTERN WEBSTER AND SOUTH
CENTRAL CLAY COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.

JA
Local storm report, May 21, 2:53 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
253 PM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0734 PM     TORNADO          5 NE SANFORD            31.54N 89.36W
05/20/2010  F0               JONES              MS   NWS STORM SURVEY

            TORNADO TOUCHED DOWN NE OF SANFORD...AND TRACKED 3.5
            MILES TO 2 MILES NNW OF MOSELLE. MAXIMUM PATH WIDTH WAS
            75 YARDS. A WINDMILL TOWER WAS BLOWN OVER...AND SEVERAL
            SMALL TREES AND LARGE TREE LIMBS WERE DOWNED ALONG THE
            PATH.

&&

DL
Special weather statement, May 21, 3:49 PM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT FRI MAY 21 2010

MSZ038-039-212150-
NOXUBEE MS-WINSTON MS-
349 PM CDT FRI MAY 21 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 8 MILES NORTHEAST OF MILLCREEK AT 349
PM CDT...MOVING SOUTHEAST AT 25 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN EASTERN WINSTON AND NOXUBEE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

MME
Local storm report, May 21, 3:58 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
358 PM CDT FRI MAY 21 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     FLASH FLOOD      STARKVILLE              33.46N 88.82W
05/21/2010                   OKTIBBEHA          MS   EMERGENCY MNGR

            OKTIBBEHA EMA REPORTS SEVERAL ROADS WERE UNDER WATER
            ACROSS THE CITY OF STARKVILLE. AFFECTED ROADWAYS INCLUDED
            LINDBERG BLVD...S WASHINGTON ST...MARTIN LUTHER KING JR
            DR...AND SCALES ST

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:11 PM CDTSevere Thunderstorm WarningJANHinds, Rankin27 min
May 20, 7:25 PM CDTSevere Thunderstorm WarningJANHinds, Issaquena, Madison, Sharkey, Warren, Yazoo65 min
May 20, 7:41 PM CDTFlash Flood WarningJANCovington, Jones2 hr
May 20, 7:46 PM CDTSevere Thunderstorm WarningJANJones44 min
May 20, 7:53 PM CDTTornado WarningJANJones67 min
May 20, 8:09 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba51 min
May 20, 8:13 PM CDTSevere Thunderstorm WarningJANMadison, Rankin, Scott47 min
May 20, 8:31 PM CDTFlash Flood WarningJANJones119 min
May 20, 8:56 PM CDTSevere Thunderstorm WarningJANWinston12 min
May 20, 9:30 PM CDTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Smith36 min
May 20, 9:32 PM CDTSevere Thunderstorm WarningJANJasper, Smith43 min
May 20, 9:47 PM CDTSevere Thunderstorm WarningJANJasper, Jones43 min
May 20, 10:04 PM CDTSevere Thunderstorm WarningJANClarke, Jasper56 min
May 21, 11:10 AM CDTRiver Flood WarningJANBolivar, Washington71 hr
May 21, 1:21 PM CDTSevere Thunderstorm WarningJANOktibbeha39 min
May 21, 1:50 PM CDTSevere Thunderstorm WarningJANLowndes, Noxubee, Oktibbeha, Winston27 min
May 21, 2:58 PM CDTFlash Flood WarningJANChoctaw, Oktibbeha, Webster2 hr
May 21, 3:54 PM CDTSevere Thunderstorm WarningJANNoxubee68 min
May 21, 4:48 PM CDTSevere Thunderstorm WarningJANKemper57 min
May 21, 5:15 PM CDTSevere Thunderstorm WarningJANNeshoba, Winston40 min
May 21, 5:41 PM CDTSevere Thunderstorm WarningJANKemper, Lauderdale64 min
May 21, 6:24 PM CDTSevere Thunderstorm WarningJANLauderdale35 min

Nearby

Tornado Warnings in Mississippi, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.